Alert archive / Washington / Flood Watches in 2017
Flood Watch 1, NWS Spokane, WA
NWS Spokane, WA issued this flood watch at Jan 17, 2017, 12:51 PM PST for 12 counties in Washington; 8 counties in Idaho. It took effect at Jan 18, 2017, 7:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2017, 12:51 PM PST (20:51 UTC)
- In effect from
- Jan 18, 2017, 7:00 AM PST
- Expired
- Jan 18, 2017, 2:43 PM PST
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 28 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WGUS66 KOTX 172051 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 1251 PM PST TUE JAN 17 2017 ...RAIN AND SNOWMELT MAY CAUSE LOCALIZED FLOODING ISSUES BEGINNING WEDNESDAY... IDZ001>004-026-027-WAZ031>037-041-043-044-182100- /O.NEW.KOTX.FA.A.0001.170118T1400Z-170120T1400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-WENATCHEE AREA-OKANOGAN VALLEY- WATERVILLE PLATEAU- INCLUDING THE CITIES OF RATHDRUM, COEUR D'ALENE, POST FALLS, HAYDEN, WORLEY, MOSCOW, PLUMMER, POTLATCH, GENESEE, KELLOGG, PINEHURST, OSBURN, WALLACE, MULLAN, LEWISTON, LAPWAI, PECK, CULDESAC, GIFFORD, KAMIAH, CRAIGMONT, NEZPERCE, WINCHESTER, ANATONE, PEOLA, CLARKSTON, POMEROY, PULLMAN, COLFAX, ROSALIA, LA CROSSE, OAKESDALE, TEKOA, UNIONTOWN, MOSES LAKE, EPHRATA, OTHELLO, QUINCY, RITZVILLE, GRAND COULEE, ODESSA, WILBUR, COULEE CITY, SPOKANE, CHENEY, DAVENPORT, ROCKFORD, DEER PARK, BRIDGEPORT, WATERVILLE, AND MANSFIELD 1251 PM PST TUE JAN 17 2017 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF IDAHO AND WASHINGTON, INCLUDING THE FOLLOWING AREAS IN IDAHO, CENTRAL PANHANDLE MOUNTAINS, COEUR D'ALENE AREA, IDAHO PALOUSE, LEWIS AND SOUTHERN NEZ PERCE COUNTIES, LEWISTON AREA, AND NORTHERN PANHANDLE. IN WASHINGTON, LOWER GARFIELD AND ASOTIN COUNTIES, MOSES LAKE AREA, NORTHEAST BLUE MOUNTAINS, NORTHEAST MOUNTAINS, OKANOGAN VALLEY, SPOKANE AREA, UPPER COLUMBIA BASIN, WASHINGTON PALOUSE, AND WATERVILLE PLATEAU. * FROM WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT * A PERIOD OF MODERATE TO HEAVY RAIN WILL ARRIVE TUESDAY NIGHT, LAST THROUGH THURSDAY NIGHT, AND WILL BE ACCOMPANIED BY ABOVE FREEZING TEMPERATURES. WITH WIDESPREAD MID AND LOW ELEVATION SNOW, THE RESULTING RUNOFF FROM RAINFALL AND SNOWMELT MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING ISSUES. FLOODING MAY BE EXACERBATED IN AREAS WHERE STORM DRAINS AND DITCHES ARE CLOGGED WITH SNOW AND ICE OR WHERE SOILS ARE FROZEN. ICE JAMS ON FROZEN RIVERS AND CREEKS ARE ALSO A POSSIBILITY WITH THIS EVENT. * MOST LIKELY IMPACTS FROM THIS EVENT INCLUDE FLOODED ROADS AND URBAN AREAS WHERE DITCHES AND STORM DRAINS ARE CLOGGED WITH SNOW, PONDING WATER IN LOW LYING AREAS WITH POOR DRAINAGE OR FROZEN GROUND, SHARP RISES ON SMALL CREEKS AND STREAMS, AND ICE JAMS ON CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS, BE ALERT FOR POSSIBLE FLOOD WARNINGS, AND MAINTAIN AWARENESS OF LOCAL CONDITIONS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. REPORT ANY ICE JAMS TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT. MONITOR RIVER FORECASTS AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && $$
3 follow-up statements
893 WGUS66 KOTX 180342 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 742 PM PST TUE JAN 17 2017 ...RAIN AND SNOWMELT MAY CAUSE LOCALIZED FLOODING ISSUES BEGINNING WEDNESDAY... IDZ003-004-026-027-WAZ031>035-182100- /O.EXT.KOTX.FA.A.0001.170118T1500Z-170120T1400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF MOSCOW, PLUMMER, POTLATCH, GENESEE, KELLOGG, PINEHURST, OSBURN, WALLACE, MULLAN, LEWISTON, LAPWAI, PECK, CULDESAC, GIFFORD, KAMIAH, CRAIGMONT, NEZPERCE, WINCHESTER, ANATONE, PEOLA, CLARKSTON, POMEROY, PULLMAN, COLFAX, ROSALIA, LA CROSSE, OAKESDALE, TEKOA, UNIONTOWN, MOSES LAKE, EPHRATA, OTHELLO, QUINCY, RITZVILLE, GRAND COULEE, ODESSA, WILBUR, AND COULEE CITY 742 PM PST TUE JAN 17 2017 ...FLOOD WATCH NOW IN EFFECT FROM 7 AM PST WEDNESDAY THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF IDAHO AND WASHINGTON, INCLUDING THE FOLLOWING AREAS, IN IDAHO, CENTRAL PANHANDLE MOUNTAINS, IDAHO PALOUSE, LEWIS AND SOUTHERN NEZ PERCE COUNTIES, AND LEWISTON AREA. IN WASHINGTON, LOWER GARFIELD AND ASOTIN COUNTIES, MOSES LAKE AREA, NORTHEAST BLUE MOUNTAINS, UPPER COLUMBIA BASIN, AND WASHINGTON PALOUSE. * FROM EARLY WEDNESDAY THROUGH LATE THURSDAY NIGHT * MODERATE TO HEAVY RAIN WILL DEVELOP TONIGHT AND CONTINUE THROUGH THURSDAY NIGHT, AND WILL BE ACCOMPANIED BY ABOVE FREEZING TEMPERATURES BY WEDNESDAY MORNING. WITH WIDESPREAD MID AND LOW ELEVATION SNOW, THE RESULTING RUNOFF FROM RAINFALL AND SNOWMELT MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING ISSUES. FLOODING MAY BE EXACERBATED IN AREAS WHERE STORM DRAINS AND DITCHES ARE CLOGGED WITH SNOW AND ICE OR WHERE SOILS ARE FROZEN. ICE JAMS ON FROZEN RIVERS AND CREEKS ARE ALSO A POSSIBILITY WITH THIS EVENT. * MOST LIKELY IMPACTS FROM THIS EVENT INCLUDE FLOODED ROADS AND URBAN AREAS WHERE DITCHES AND STORM DRAINS ARE CLOGGED WITH SNOW, PONDING WATER IN LOW LYING AREAS WITH POOR DRAINAGE OR FROZEN GROUND, SHARP RISES ON SMALL CREEKS AND STREAMS, AND ICE JAMS ON CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS, BE ALERT FOR POSSIBLE FLOOD WARNINGS, AND MAINTAIN AWARENESS OF LOCAL CONDITIONS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. REPORT ANY ICE JAMS TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT. MONITOR RIVER FORECASTS AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && $$ IDZ001-002-WAZ036-037-041-043-044-182100- /O.EXT.KOTX.FA.A.0001.170118T1800Z-170120T1400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-SPOKANE AREA- NORTHEAST MOUNTAINS-WENATCHEE AREA-OKANOGAN VALLEY- WATERVILLE PLATEAU- INCLUDING THE CITIES OF RATHDRUM, COEUR D'ALENE, POST FALLS, HAYDEN, WORLEY, SPOKANE, CHENEY, DAVENPORT, ROCKFORD, DEER PARK, BRIDGEPORT, WATERVILLE, AND MANSFIELD 742 PM PST TUE JAN 17 2017 ...FLOOD WATCH NOW IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON, INCLUDING THE FOLLOWING AREAS, IN NORTH IDAHO, COEUR D'ALENE AREA AND NORTHERN PANHANDLE. IN WASHINGTON, NORTHEAST MOUNTAINS, OKANOGAN VALLEY, SPOKANE AREA, WATERVILLE PLATEAU, AND WENATCHEE AREA. * FROM LATE WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT * MODERATE TO HEAVY RAIN WILL ARRIVE TONIGHT AND LAST THROUGH THURSDAY NIGHT. IT WILL BE ACCOMPANIED BY ABOVE FREEZING TEMPERATURES BY LATE WEDNESDAY MORNING. WITH WIDESPREAD MID AND LOW ELEVATION SNOW, THE RESULTING RUNOFF FROM RAINFALL AND SNOWMELT MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING ISSUES. FLOODING MAY BE EXACERBATED IN AREAS WHERE STORM DRAINS AND DITCHES ARE CLOGGED WITH SNOW AND ICE OR WHERE SOILS ARE FROZEN. ICE JAMS ON FROZEN RIVERS AND CREEKS ARE ALSO A POSSIBILITY WITH THIS EVENT. * MOST LIKELY IMPACTS FROM THIS EVENT INCLUDE FLOODED ROADS AND URBAN AREAS WHERE DITCHES AND STORM DRAINS ARE CLOGGED WITH SNOW, PONDING WATER IN LOW LYING AREAS WITH POOR DRAINAGE OR FROZEN GROUND, SHARP RISES ON SMALL CREEKS AND STREAMS, AND ICE JAMS ON CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS, BE ALERT FOR POSSIBLE FLOOD WARNINGS, AND MAINTAIN AWARENESS OF LOCAL CONDITIONS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. REPORT ANY ICE JAMS TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT. MONITOR RIVER FORECASTS AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && $$
527 WGUS66 KOTX 181351 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 551 AM PST WED JAN 18 2017 ...RAIN AND SNOWMELT MAY CAUSE LOCALIZED FLOODING ISSUES BEGINNING WEDNESDAY... WAZ034-181500- /O.CAN.KOTX.FA.A.0001.170118T1500Z-170120T1400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOSES LAKE AREA- 551 AM PST WED JAN 18 2017 ...FLOOD WATCH IS CANCELLED FOR THE MOSES LAKE AREA... THE FLOOD WATCH FOR A PORTION OF EAST CENTRAL WASHINGTON HAS BEEN CANCELLED. TEMPERATURES TODAY THROUGH THE WEEKEND ARE EXPECTED TO REMAIN COOL ENOUGH THAT SNOW MELT WILL BE GRADUAL. SOME RAIN WILL BE POSSIBLE THE NEXT SEVERAL DAYS, BUT RAIN AMOUNTS WILL NOT LIKELY BE SUFFICIENT TO CONTRIBUTE TO RAPID RUN-OFF. THEREFORE, THE FLOOD WATCH FOR THE MOSES LAKE AREA HAS BEEN CANCELLED. $$ WAZ041-043-044-181500- /O.CAN.KOTX.FA.A.0001.170118T1800Z-170120T1400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 551 AM PST WED JAN 18 2017 ...FLOOD WATCH IS CANCELLED FOR THE WENATCHEE AREA...WATERVILLE PLATEAU...AND THE OKANOGAN VALLEY... THE FLOOD WATCH FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON HAS BEEN CANCELLED FOR THE WENATCHEE AREA, THE WATERVILLE PLATEAU, AND THE OKANOGAN VALLEY. TEMPERATURES TODAY THROUGH THE WEEKEND ARE EXPECTED TO REMAIN COOL ENOUGH THAT SNOW MELT WILL BE GRADUAL. SOME RAIN WILL BE POSSIBLE THE NEXT SEVERAL DAYS, BUT RAIN AMOUNTS WILL NOT LIKELY BE SUFFICIENT TO CONTRIBUTE TO RAPID RUN-OFF. THEREFORE, THE FLOOD WATCH FOR THE MOSES LAKE AREA HAS BEEN CANCELLED. $$ IDZ003-004-026-027-WAZ031>033-035-190000- /O.CON.KOTX.FA.A.0001.170118T1500Z-170120T1400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF MOSCOW, PLUMMER, POTLATCH, GENESEE, KELLOGG, PINEHURST, OSBURN, WALLACE, MULLAN, LEWISTON, LAPWAI, PECK, CULDESAC, GIFFORD, KAMIAH, CRAIGMONT, NEZPERCE, WINCHESTER, ANATONE, PEOLA, CLARKSTON, POMEROY, PULLMAN, COLFAX, ROSALIA, LA CROSSE, OAKESDALE, TEKOA, UNIONTOWN, RITZVILLE, ODESSA, AND WILBUR 551 AM PST WED JAN 18 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF IDAHO AND WASHINGTON, INCLUDING THE FOLLOWING AREAS, IN IDAHO, CENTRAL PANHANDLE MOUNTAINS, IDAHO PALOUSE, LEWIS AND SOUTHERN NEZ PERCE COUNTIES, AND LEWISTON AREA. IN WASHINGTON, LOWER GARFIELD AND ASOTIN COUNTIES, NORTHEAST BLUE MOUNTAINS, UPPER COLUMBIA BASIN, AND WASHINGTON PALOUSE. * THROUGH LATE THURSDAY NIGHT * A ROUND OF MODERATE PRECIPITATION WILL OCCUR THIS MORNING. PRECIPITATION WILL FALL IN THE FORM OF RAIN OVER SOUTHEAST WASHINGTON, THE LEWISTON AREA, AND THE CAMAS PRAIRIE. RAIN TODAY WILL LIKELY CAUSE OUR LOW ELEVATION SNOW PACK TO BECOME INCREASINGLY WET AND SLUSHY. * MOST LIKELY IMPACTS FROM THIS EVENT INCLUDE FLOODED ROADS AND URBAN AREAS WHERE DITCHES AND STORM DRAINS ARE CLOGGED WITH SNOW, PONDING WATER IN LOW LYING AREAS WITH POOR DRAINAGE OR FROZEN GROUND, SHARP RISES ON SMALL CREEKS AND STREAMS, AND ICE JAMS ON CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS, BE ALERT FOR POSSIBLE FLOOD WARNINGS, AND MAINTAIN AWARENESS OF LOCAL CONDITIONS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. REPORT ANY ICE JAMS TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT. MONITOR RIVER FORECASTS AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && $$ IDZ001-002-WAZ036-037-190000- /O.CON.KOTX.FA.A.0001.170118T1800Z-170120T1400Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-SPOKANE AREA- NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF RATHDRUM, COEUR D'ALENE, POST FALLS, HAYDEN, WORLEY, SPOKANE, CHENEY, DAVENPORT, ROCKFORD, AND DEER PARK 551 AM PST WED JAN 18 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM PST THIS MORNING THROUGH LATE THURSDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * THE SPOKANE AND COEUR D'ALENE AREAS, DEER PARK, THE WEST PLAINS, DAVENPORT, WILBUR, AND HARRINGTON. * FROM 10 AM PST THIS MORNING THROUGH LATE THURSDAY NIGHT * A ROUND OF MODERATE RAIN OR FREEZING RAIN WILL FALL THIS MORNING. MORE PRECIPITATION IS EXPECTED TONIGHT IN THE FORM OF RAIN. DURING THE NEXT COUPLE OF DAYS, OUR SNOWPACK WILL BECOME INCREASINGLY WET AND SLUSHY. * MOST LIKELY IMPACTS FROM THIS EVENT INCLUDE FLOODED ROADS AND URBAN AREAS WHERE DITCHES AND STORM DRAINS ARE CLOGGED WITH SNOW, PONDING WATER IN LOW LYING AREAS WITH POOR DRAINAGE OR FROZEN GROUND, SHARP RISES ON SMALL CREEKS AND STREAMS, AND ICE JAMS ON CREEKS AND RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS, BE ALERT FOR POSSIBLE FLOOD WARNINGS, AND MAINTAIN AWARENESS OF LOCAL CONDITIONS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. REPORT ANY ICE JAMS TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT. MONITOR RIVER FORECASTS AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && $$
671 WGUS66 KOTX 182243 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 243 PM PST WED JAN 18 2017 IDZ001>004-026-027-WAZ031>033-035>037-182345- /O.CAN.KOTX.FA.A.0001.000000T0000Z-170120T1400Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- 243 PM PST WED JAN 18 2017 ...FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD ADVISORY... THE FLOOD WATCH FOR PORTIONS OF IDAHO AND WASHINGTON HAS BEEN REPLACED WITH A FLOOD ADVISORY THAT IS IN EFFECT THROUGH THURSDAY NIGHT. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Jan 17, 10:55 AM PST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 17, 10:55 AM PST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1055 AM PST Tue Jan 17 2017
.SYNOPSIS...
A prolonged period of active weather develops Today and continues
at least through Thursday. This will start out as a wintry mix,
with the potential for significant snow or ice for some, before
transitioning to warmer, wet weather later Wednesday into
Thursday. Localized flooding will also be possibility.
&&
.DISCUSSION...
Rest of today...Minor timing and refinements have been made to
the forecast for today. Primary change was to extend the freezing
rain advisory for the eastern basin until 10 pm tonight. There is
a minor outriding isentropic wave passing through the eastern
basin this morning and early afternoon. Spotter reports suggest it
is mostly sleet and freezing rain in the basin which verifies the
advisory already...and light snow in the northern mountains. The
10 am special Balloon sounding launched from WFO Spokane indicates
a shallow warm layer starting at about 2500 feet aloft to about
5500 feet. This layer characteristic suggest mainly sleet during
the rest of the afternoon in the Spokane area but the actual
chance of precipitation will be less than this morning as a break
period envelopes the region. To the south it is assumed this
elevated warm layer will be stronger and more conducive to
freezing rain for the Palouse and points south of I-90 this
afternoon as this band exits to the east. The main precipitable
water fetch will nose into the region tonight and begin the main
ice onslaught in the Cascades lee zones as well as further light
ice accumulation over much of the basin before warming up to
simple rain overnight. The afternoon package will refine this
potential. /Fugazzi
&&
.AVIATION...
18Z TAFS: The low level inversion over the region locking in
residual arctic air in the boundary layer will be gradually eroded
today...but this process will result in a widespread threat of
freezing rain at all TAF sites. An initial wave of moisture will
bring a few hours of light freezing rain with a hundredth or two
of an inch of ice accumulation mainly to the KCOE...KPUW and KLWS
TAF sites. KGEG...KMWH...and KEAT are in a break period between
moisture surges fro the rest of the afternoon The main surge of
freezing rain will arrive over the western TAF sites between 00Z
and 03Z and the eastern TAF sites between 04Z and 06Z tonight.
There is a reasonable chance temperatures will rise above freezing
overnight in the eastern TAF sites...with KMWH rising above
freezing Wednesday morning...but KEAT will likely remain below
freezing with periods of FZRA leading to ice accumulations of a
quarter of an inch by the end of the TAF period. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 25 25 39 34 38 27 / 60 100 100 100 60 10
Coeur d'Alene 27 27 38 35 39 26 / 60 100 100 100 70 20
Pullman 32 30 40 34 39 28 / 50 100 100 100 70 10
Lewiston 29 29 43 37 42 30 / 40 100 100 90 60 10
Colville 26 26 36 34 38 30 / 50 100 100 100 60 10
Sandpoint 28 28 38 34 39 30 / 80 100 100 100 90 40
Kellogg 28 28 38 35 39 28 / 60 100 100 100 100 30
Moses Lake 18 18 36 30 38 25 / 20 100 90 80 10 10
Wenatchee 16 16 32 28 36 27 / 20 100 80 70 10 20
Omak 25 25 36 32 38 29 / 20 100 100 90 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 8 AM PST Thursday for Northern
Panhandle.
Freezing Rain Advisory until 10 PM PST this evening for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse.
WA...Winter Storm Warning until 8 AM PST Thursday for East Slopes
Northern Cascades-Northeast Mountains-Okanogan Highlands-
Okanogan Valley.
Freezing Rain Advisory until 10 PM PST this evening for Spokane
Area-Washington Palouse.
Freezing Rain Advisory until 8 AM PST Wednesday for Upper
Columbia Basin.
Ice Storm Warning until 9 AM PST Wednesday for Moses Lake Area.
Ice Storm Warning until 4 PM PST Wednesday for East Slopes
Northern Cascades-Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Jan 17, 5:28 AM PST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 528 AM PST TUE JAN 17 2017 IDZ001-WAZ034-035-037-038-041>044-181400- NORTHERN PANHANDLE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 528 AM PST TUE JAN 17 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A MOIST AND WARM STORM SYSTEM WILL IMPACT THE REGION TODAY AND TONIGHT. THERE IS GOOD POSSIBILITY THAT PRECIPITATION WILL FALL AS FREEZING RAIN...SLEET AND MOUNTAIN SNOW . MODERATE ICE ACCUMULATIONS WILL BE POSSIBLE WHICH COULD LEAD TO TREE DAMAGE, POWER OUTAGES, AND TREACHEROUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PACIFIC STORM SYSTEM WILL CONTINUE THROUGH THURSDAY. AREAS OF FREEZING RAIN AND SLEET WILL BE POSSIBLE THROUGH WEDNESDAY BEFORE TRANSITIONING TO RAIN. MODERATE ICE ACCUMULATIONS WILL BE POSSIBLE WHICH COULD LEAD TO TREE DAMAGE, POWER OUTAGES, AND TREACHEROUS TRAVEL CONDITIONS. PERIODS OF HEAVY RAIN WEDNESDAY NIGHT AND THURSDAY COULD LEAD TO FLOODING OF LOW LYING FIELDS AND SMALLER TRIBUTARIES. IDZ002>004-026-027-WAZ031>033-036-181400- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-SPOKANE AREA- 528 AM PST TUE JAN 17 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A MOIST AND WARM STORM SYSTEM WILL IMPACT THE REGION TODAY AND TONIGHT. THERE IS GOOD POSSIBILITY THAT PRECIPITATION WILL FALL AS FREEZING RAIN...SLEET. LIGHT TO MODERATE ICE ACCUMULATIONS WILL BE POSSIBLE WHICH COULD LEAD TO TREE DAMAGE, POWER OUTAGES, AND TREACHEROUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF HEAVY RAIN ARE EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY AND COULD LEAD TO FLOODING OF LOW LYING FIELDS AND SMALLER TRIBUTARIES.
Nearby
Flood Watches in Washington, 2017Flood Watches in Idaho, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.